AF and its effects over time

I've posted on here a few times about my position in this AF journey

Ups and downs . Diltiazem has been my main drug thus far

Lower limbs swelling with this drug even at 200 slow release

Small price to pay I guess and feel reasonable other than that

I stopped the drug for a week and my legs started to return to normal

But I've had to restart the drug as my heart rate with little effort started to rise so back to swollen legs although not as bad as when I was on 300slow release

It's not good to have a fast heart rate over a long time

So for now it's the drugs

I've been on stop afib group recently and it seems that a pacemaker and Node ablation should be the last resort and also the node can restart itself sometimes

Unless I'm picking up old info

I go and see EP again on August 8 so I'll see what he suggests

I consider myself lucky I'm mostly symptom free

With Drug Tiredness ,swollen legs ,dizzy on left side now an then

Agitated and on edge

Without drugs fast heart rate with slight exertion and more tired

4 Replies

oldestnewest
  • Hopefully your ep can suggest alternative drugs which would give you the same outcome without the side effects you mention. Good luck with your app. Be well.

  • Hi hardjuice

    Like you lucky to be almost symptom free, I take 60mg Diltiazem, and when I stop it can't tell the difference to be honest, does not really affect my HR.

    But you are right, high HR is not good for you long term so you need to find a drug which will reduce the rate but not give you the side effects, and there are about 10 different beta blockers and calcium channel blockers, and it sounds like you do need (with your doctor) to find the one that suits you.

    Yes generally AV node ablation and pacemake is the very last resort, no turning back from that, and of course the AF is still there, only the ventricular beat is controlled by the pacemaker.

    Be well

    Ian

  • Hi Ian

    Thanks for that I feel I don't want the drugs but needs must but I did go a few months last year without them and I was fine but heart rate was up

    Although it didn't feel that way

    Keith

  • Update I stopped taking diltiazem for a week legs were much better but heart high between 90 resting to 145 doing stuff

    But legs a big difference not swollen anywhere near as bad

    Had to see doc not EP Monday of this week

    He said the high heart rate wasn't good and mayb think about A!f node ablation

    You may feel fine but you heart rate is quite fast and irregular so you should consider the effect of that over time

    So

    I decided to restart drugs Diltiazem and digoxin as my EP prescribed at my last visit I see him again on the 8th of August

    Legs swollen again

    Some soul searching to do

    My thoughts are stay on drugs a few more years mayb a sensible fix is round the corner

    Pace and ablate is the last resort for me

    Need to find a fix for leg swellings meanwhile

You may also like...